Shaking hands


#1

I have a question that I've often wondered about:

If you have a tremor and you're meeting someone for the first time, would you prefer for them to shake your hand or not? If you have tremor in your right hand, would you find it strange if they reached out to shake your left? Would you prefer it?

Thanks,

Ezinda


#2

Hi Ezinda

i would always shake someone by the right hand even though that is the one with the tremor because as it is a resting tremor the act of shaking hands stops it.  It would only be if that person held onto my hand they would notice the tremor and that would be a bit weird anyway and make me feel uncomfortable.


#3

Hi Camargue

That's really helpful. Thanks.

And yes, I agree that there would be other things to worry about if they just continued to hold on to your hand...


#4

nd THERE IT GOES AGAIN I DID THREE LINES OF A POST AND PHHSST ,,,,,GONE, WELL SO AM  I

                              SORRY BUT ITS SO B?????Y FRUSTRATING SO IM OFF

                                                FED


#5

Hello  Ezinda.  I  have a bit of a problem shaking hands, strange though it may seem its linked to my Jaws, I have a very strong grip the muscles in my hands are well developed the reason for this is 30yrs operating Excavators pulling and pushing levers over such a long period of time has created the hands of a Terminator, and the systems which govern how much power is diverted to them when I am about to shake hands with someone , have broken ,so when I shake hands I  often make people yelp and of course they think I have done it deliberately and they tend to avoid a repeat of the traditional wellcome if we meet again but the strangest thing is this, I also exert tremendous pressure through my Jaws when I shake hands , painfull pressure I bite so hard its amazing my teeth dont fragment, so why the link between hand and Jaw muscles does this mean that I am so pleased to see someone I also want to eat them, strange eh.

                                Kindest Regards           Fed   and thankyou for all your work carried out on our Forumbig grin


#6

If I could stop my right hand shaking I would feel much more human. At the moment, thankfully this is the worst and most noticeable PD sympton I have. It is a resting tremor but it shakes violently and constantly, it is becoming more difficult to hide. Any suggestions? If this starts to happen in my left hand too I will feel suicidal, it is really getting me down. I have been told it will most likely spread to my left side too. Can anyone offer any reassurance?

My whole body seems to tremble from the inside, as if I am cold all the time, it is now affecting my balance although again, I try to hide it when out and about. Also, when I am sitting or lying down my legs seem to 'tingle'.

I have been told, at the moment my symptoms are very mild (God help me!), and am taking 1mg of rasagiline daily, and nothing else. It doesnt seem to be having any impact, its certainly not making me feel better!


#7

i am the opposite it is my left hand that tends to shake the worse i have a small tremor in my right hand but not has noticeable as the left

 

gt i had the same symptom in that some days i would  feel as if my whole insides are shaking it is indeed a very strange feeling one that i can only explain as i feel very much like a jelly wobbling on a plate  but it is a internal tremor that as you say does effect your stability  my physio gave me walking sticks to try to help with the unsteady feeling from the internal tremor , although the madopar helps a lot with the internal tremor  , i was originally on 1mg of Rasagiline to start but feel much better on Madopar maybe you need  something more than just the rasagiline now , i found the rasagiline really only gave me a couple of hours relief  but since adding madopar much much better


#8

Hi shelly65,

That was very helpful. I tend to feel at my worse first thing in the morning when I cant stop shaking, I am at my lowest ebb then. After a shower and a few gentle stretching exercises I revive somewhat and just about manage to get through the day. But my right hand shaking constantly is a reminder that I am stuck with this hellish thing.

I will talk to the PD nurse about Madopar, my next appointment is not until the end of April and I dont think I can last that long without some further help.

It always helps to know someone else has gone through the same experiences, it makes one feel less alone.When I am out and about I look at other people and feel resentful that they are not afflicted and can go about their normal lives without this.

 


#9

Don't struggle  if you feel like that talk to your pd nurse you may need more than just the rasagiline now  i am feeling  shaky and achy and stiff at night after my last dose so my pd nurse is talking about adding a pramipexole cr at bedtime , but neuro saying take a 4th dose of madopar


#10

Hello, gt50s --

I agree with Shelly (as I usually do!) on the issue of medication.  My case is different from yours, I realise, but it also struck the right side first and gave me a tremor.  When I got cold or nervous, the tremor shook my whole arm and my insides, as Shelly described. And, as you said, morning is the worst time.  Rasagiline did not have any effect on my tremor.  For me, it was Mirapex that nearly eliminated it.  I still have a slight resting tremor sometimes, but nothing that is really noticeable to others.

On the question of PD's attack on the second side of the body, I suppose that is also an individual thing.  But I can at least say that in my case, it is very slow.  I thought I was detecting left-side symptoms eight years ago, and today I'm just beginning to be certain of it.  Sometimes my right hand out-performs the left hand, as when I wash my hands or play parallel notes or runs on the piano.  Therefore, I'm pretty sure both sides are affected.

I'm still taking Rasagiline, too, by the way, because my doctors believe it slows PD's progress.  I am doing well, so I won't rock the boat at this point.

Best wishes!


#11

 my tremor  started on my left side and is more prominent on the left but i can detect the tremor on my right side but not has bad as the left the Madopar does calm it down somewhat but does not fully eliminate it but it is hardly noticable  while im medicated , mornings are definately the worst till that first dose starts to work

My pd nurse said to me last week that we as pwp are the best judges of how we are feeling so if you feel you are under medicated then you probably are

J of Grey

Mirapex is that pramipexole ?

my pd nurse is talking about adding a night time slow release dose of pramipexole to my madopar to help through the night and fill in the gaps between doses as it were , but i suffered with terrible nausea on sinemet last year  and pd nurse said it can cause nausea really do not want to go down that road again i would rather go with neuros suggestion of a fourth madopar dose

 

 

 


#12

shelly65 --

I lost my draft a minute ago, so I'm starting over on this post and hope you don't get two.  Frustration!

Mirapex is indeed Pramipexole.  It gives me no side effects.  Knowing that Madopar is a friendly drug for you, you are probably wise to stick with it.  I didn't add new treatments for my symptoms until I'd reached maximum dosage on Mirapex.  Then I went on to a small dose of Carbidopa/Levodopa.